Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 207, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 25, 2001, 7:07 PM EDT for Pike County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 25, 2001, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Pike County, OH
The radar
The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS51 KILN 252307 SVRILN OHC131-260000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 707 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN OHIO... * UNTIL 800 PM EDT... * AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF PIKE LAKE...OR ABOUT 12 MILES WEST OF WAVERLY...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAVERLY... PIKETON... PIKE LAKE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED JUL 25 2001 MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. MAIN CONCERN THROUGH THURSDAY WILL BE FLOODING POTENTIAL. IT APPEARS THAT LOWER LEVEL FORCING...COUPLED WITH MODERATE TO HIGH INSTABILITY WHERE PWT VALUES CLOSE TO TWO INCHES WILL HELP TO PRODUCE VERY EFFICIENT RAIN PRODUCING STORMS. THE LLVL BDRY WILL SLIDE SLOWLY SSE THROUGH OUR FA TONIGHT AND THURSDAY. CONVECTIVE ACTIVITY WILL BE ENHANCED ALONG THIS BDRY...WITH VERY HVY LOCALIZED RAINFALL EXPECTED. WITH THE CTRL OH ALREADY HAVING BEEN WORKED OVER TDY...WILL FOCUS ON THAT AREA FOR FFA FOR TONIGHT INTO THURSDAY MORNING. EXPECT THIS SFC FRONTAL BDRY TO CONTINUE TO MAKE SLOW PROGRESS S OF OUR FA DURING THE DAY ON THURSDAY. SLOW CLEARING WILL TAKE PLACE FROM NORTH TO SOUTH. DRY WEATHER WILL FOLLOW FOR FRIDAY. MISILN OUT SOON. .ILN...FLASH FLOOD WATCH F)OR OHZ045-046-054>056-063>065-074. DISTEFANO
In the hours before
Local storm report, Jul 25, 2:13 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
213 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....x
0100 PM GROVE CITY OH FLASH FLOODS
07/25/01 FRANKLIN THREE FEET OF WATER ON
STRINGTOWN ROAD.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 30 min |
| Jul 25, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 78 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.